Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 150, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 30, 2012, 10:58 PM EDT for Alamance County, Guilford County, Orange County, North Carolina. It was in force for 62 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2012, 10:58 PM EDT (02:58 UTC)
- Expired
- Jul 1, 2012, 12:00 AM EDT
- In force
- 62 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Guilford County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 11:10 PM EDT | TSTM WND DMG | 1 Ne Haw River, NC | TREE DOWN AT BASON RD. AND CHRIS ST. |
| Jun 30, 11:12 PM EDT | TSTM WND DMG | 2 Nne Haw River, NC | TREE DOWN AT 2156 BOSWELL RD. |
| Jun 30, 11:19 PM EDT | TSTM WND DMG | 1 Ese Mebane, NC | TREE DOWN AT VICKERS ST. AND S. 8TH ST. |
| Jun 30, 11:25 PM EDT | HAIL 0.75 | 1 N Graham, NC | HAIL UP TO THE SIZE OF DIMES. WIND NO MORE THAN 15-20 KTS. |
| Jun 30, 11:26 PM EDT | TSTM WND DMG | 3 Wnw Efland, NC | TREE BLOCKING ROAD AT BUCKHORN RD...JUST SOUTH OF INTERSTATE 40. |
| Jun 30, 11:31 PM EDT | HAIL 0.75 | 1 E Graham, NC | HAIL UP THE SIZE OF DIMES BEGAN AT 1131 PM AND WAS ONGOING AT 1134 PM. LITTLE WIND. |
| Jun 30, 11:41 PM EDT | TSTM WND DMG | 1 Ne Hillsborough, NC | TREE BLOCKING ROAD AT MILLER RD. AND US-70. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
606
WUUS52 KRAH 010258
SVRRAH
NCC001-081-135-010400-
/O.NEW.KRAH.SV.W.0150.120701T0258Z-120701T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1058 PM EDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
EASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL MIDNIGHT EDT
* AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ALTAMAHAW...OR 6 MILES SOUTH OF CAMP
SPRINGS...MOVING SOUTHEAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GLEN RAVEN...UNION RIDGE...
BURLINGTON...
PLEASANT GROVE...
HAW RIVER...GRAHAM...
SWEPSONVILLE...
MEBANE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3624 7895 3621 7895 3601 7911 3592 7935
3589 7954 3625 7980 3625 7939
TIME...MOT...LOC 0258Z 302DEG 20KT 3620 7949
$$
772 follow-up statements
593
WWUS52 KRAH 010320
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1120 PM EDT SAT JUN 30 2012
NCC081-010329-
/O.CAN.KRAH.SV.W.0150.000000T0000Z-120701T0400Z/
GUILFORD NC-
1120 PM EDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GUILFORD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF GUILFORD
COUNTY. THUS... THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 132 AND 138.
LAT...LON 3624 7895 3621 7895 3601 7911 3592 7935
3591 7945 3595 7954 3625 7953
TIME...MOT...LOC 0319Z 298DEG 39KT 3610 7927
$$
NCC001-135-010400-
/O.CON.KRAH.SV.W.0150.000000T0000Z-120701T0400Z/
ALAMANCE NC-ORANGE NC-
1120 PM EDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHERN ORANGE AND ALAMANCE COUNTIES...
AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
MEBANE...OR 7 MILES NORTHEAST OF GRAHAM...MOVING SOUTHEAST AT 45 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... MEBANE...
SWEPSONVILLE... EFLAND... SCHLEY AND HILLSBOROUGH.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3624 7895 3621 7895 3601 7911 3592 7935
3591 7945 3595 7954 3625 7953
TIME...MOT...LOC 0319Z 298DEG 39KT 3610 7927
$$
77137
WWUS52 KRAH 010356
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1156 PM EDT SAT JUN 30 2012
NCC001-135-010403-
/O.EXP.KRAH.SV.W.0150.000000T0000Z-120701T0400Z/
ALAMANCE NC-ORANGE NC-
1156 PM EDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ORANGE AND ALAMANCE
COUNTIES EXPIRES AT MIDNIGHT EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED TO THE SOUTH AND EAST
OF NORTHERN ORANGE AND ALAMANCE COUNTIES. THUS.. THE WARNING WILL BE
ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3624 7895 3621 7895 3601 7911 3592 7935
3591 7945 3595 7954 3625 7953
TIME...MOT...LOC 0353Z 298DEG 39KT 3592 7887
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:46 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 30, 9:46 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 946 PM EDT SAT JUN 30 2012 .SYNOPSIS... A STRONG UPPER LEVEL RIDGE WILL HOLD OVER THE SOUTHEAST STATES THROUGH MONDAY...RESULTING IN AN EXTENDED PERIOD OF ABNORMALLY HOT CONDITIONS OVER THE REGION. && .NEAR TERM /THROUGH SUNDAY NIGHT/... AS OF 945 PM SATURDAY... THROUGH TONIGHT: SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE VA MOUNTAINS ARE SLOWLY MOVING TOWARD CENTRAL NC. THESE STORMS HAVE HAD A HARD TIME MAINTAINING THEIR INTENSITY ONCE THEY MOVE OFF THE HIGHER TERRAIN...HOWEVER THEY HAVE BEEN PROGRESSING FURTHER IN THE LAST HOUR OR SO. THESE STORMS WILL LIKELY IMPACT AREAS NORTH OF I-40 THROUGH 06Z. TEMPS ARE STILL IN THE UPPER 80S TO LOW 90S ACROSS THE AREA. GIVEN THE STEEP LOW AND MID LEVEL LAPSE RATES AND CAPE VALUES IN EXCESS OF 2000 J/KG THESE STORMS ARE LIKELY TO CONTINUE THROUGH AT LEAST MIDNIGHT DESPITE SOME NOCTURNAL STABILIZATION. BOTH THE NAM AND GFS DEPICT A DISTURBANCE ON THE PV15 ANALYSIS...WHICH COULD SUPPORT STORMS LASTING A BIT LONGER. SOME OF THESE STORMS COULD BE STRONG...WITH THE POSSIBILITY OF A FEW BECOMING SEVERE. OTHERWISE... OVERNIGHT LOWS ARE EXPECTED TO BE IN THE LOW 70S NORTH TO MID 70S SOUTH. HOWEVER...IF WE DO NOT SEE RAIN ACROSS THE NORTH...LOW TEMPS COULD BE A CATEGORY HIGHER THAN EXPECTED. SOME OF THE MORE RURAL LOCATIONS THAT DO NOT RECEIVE PRECIP MAY SEE LOWS IN THE MID TO UPPER 70S. THE EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH SUNDAY. -KC FOR SUNDAY/SUNDAY NIGHT: THE MID LEVEL RIDGE WILL REMAIN CENTERED OVER GA/SC DURING THE DAY WITH THE LEE TROUGH HOLDING OVER THE WRN PIEDMONT. THE SYNOPTIC FRONT SHOULD STILL BE TO OUR NORTH BUT EXPECTED TO EASE SOUTHWARD THROUGH THE MIDATLANTIC REGION LATE... DRIVEN BY SHORTWAVE ENERGY DROPPING INTO THE MEAN TROUGH OVER ERN CANADA AND THE NORTHEAST STATES RESULTING IN A SLIGHT DEEPENING OF THE TROUGH AND DROP IN HEIGHTS OF A DOZEN OR SO METERS ALOFT OVER NC AS THE WESTERLIES GET NUDGED SOUTHWARD TOWARD THE VA/NC BORDER. THE CONTINUED WARM TEMPS COUPLED WITH AN UPWARD TREND IN SURFACE DEW POINT AS WELL AS COLUMN PRECIP WATER WILL GENERATE AT LEAST MODERATE IF NOT STRONG INSTABILITY SUNDAY AFTERNOON THROUGH EVENING. THE INCREASING WNW MID LEVEL FLOW AND RISING DEEP LAYER SHEAR (TO 25-30 KTS 0-6 KM) SETS THE STAGE FOR CONVECTIVE DEVELOPMENT OVER THE MOUNTAINS LATE... SPREADING EASTWARD THROUGH THE EVENING. BUT THE MODELS CONTINUE TO DISAGREE ON TIMING AND PLACEMENT OF THE GREATEST STORM COVERAGE WITH THE NAM BRINGING STORMS OFF THE MOUNTAINS BY EARLY AFTERNOON WHILE THE GFS FAVORS AN EVENING TO NIGHTTIME EVENT. SREF PROBABILITIES OF PRECIP AND SIGNIFICANT SEVERE PARAMETERS SEEM TO SUPPORT NEITHER OPERATIONAL MODEL... SUGGESTING A FAVORED TIME FRAME OF 21Z-06Z FOCUSED ON AREAS EAST OF RALEIGH. WILL INCREASE POPS AND FOCUS TIMING ON THIS LATE AFTERNOON THROUGH EVENING RANGE... BUT PEOPLE ARE URGED TO KEEP A CLOSE EYE ON THE LATEST CONDITIONS TOMORROW... PARTICULARLY IF OUTDOOR PLANS ARE INVOLVED. WITH THE INSTABILITY COMBINING WITH A FAIRLY POTENT CONTRIBUTION FROM DYNAMIC FORCING IN THE FORM OF MID LEVEL DPVA AND UPPER DIVERGENCE ASSOCIATED WITH STRENGTHENING UPPER WINDS JUST TO OUR NORTH... WE'LL HAVE A RISK OF STRONG TO SEVERE STORMS... WITH DAMAGING WIND AS THE PRIMARY THREAT AND HAIL AS THE LESSER THREAT. WHILE TEMPS SUNDAY MAY TOP OUT SLIGHTLY LOWER THAN FRIDAY OR TODAY (AND THIS WILL DEPEND A GREAT DEAL ON CONVECTION TIMING AND ANY POSSIBLE CONVECTIVE DEBRIS CLOUDS)... WE SHOULD SEE SLIGHTLY HIGHER DEW POINTS... WHICH SHOULD MAKE ANY DROP IN HEAT INDEX VALUES NEARLY NEGLIGIBLE. SINCE SUCCESSIVE DAYS OF THIS KIND OF HEAT WITH SCANT LITTLE RELIEF AT NIGHT HAVE BEEN SHOWN TO EXACERBATE THE RISKS OF HEAT-RELATED ILLNESSES... HAVE OPTED TO HOLD THE EXCESSIVE HEAT WARNING IN PLACE THROUGH SUNDAY... AS THE LIKELY SMALL SLIP IN DAYTIME HIGHS WILL DO LITTLE TO AMELIORATE THE ADVERSE IMPACTS OF THIS HEAT WAVE. HAVE OPTED TO HOLD THE EXISTING HEAT WARNING IN PLACE AS IS... AS WE DO NOT WANT FOLKS TO BECOME COMPLACENT... BUT LATER SHIFTS MAY BE ABLE TO DOWNGRADE IT TO AN ADVISORY IF WE END UP SEEING MORE CLOUDS AND/OR A COOLER TREND TO TEMPS. HIGHS 99-104 AND LOWS 69-76. -GIH && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 250 PM SATURDAY... MIND-UPPER ANTI-CYCLONE TAKES A POSITION OVER THE DEEP SOUTH AND EXTENDS NORTH INTO THE OH VALLEY. THIS WILL RESULT IN A NW FLOW ALOFT OVER CENTRAL NC. THIS SUGGEST THAT THE CURRENT HEAT WAVE WILL SLOWLY ABATE AND THAT CENTRAL NC SHOULD SEE SLIGHTLY BETTER CHANCES FOR SCATTERED CONVECTION. LOW LEVEL THICKNESSES MONDAY STILL A GOOD 20-25M ABOVE NORMAL...SUPPORTIVE OF MAX TEMPS IN VICINITY OF THE CENTURY MARK. SLIGHTLY HIGHER SURFACE DEWPOINTS YIELD HEAT INDICES NEAR 105 DEGREES NW AND 107-110 IN THE EAST-SE. SINCE THIS WILL BE THE FOURTH CONSECUTIVE DAY OF ABNORMALLY HOT CONDITIONS...WILL GO WITH AN EXCESSIVE HEAT WATCH FOR MONDAY. PREFER WATCH OVER EXTENSION OF CURRENT WARNING AS THERE IS THE POSSIBILITY OF ENOUGH CONVECTIVE CLOUD DEBRIS TO HANG AROUND MONDAY TO LIMIT INSOLATION AT TIMES. ALSO...POSSIBILITY OF ISOLATED-SCATTERED CONVECTION TO INITIATE SOONER THAN LATE AFTERNOON (THOUGH TIMING OF PERTURBATIONS IN NW FLOW SUSPECT THIS FAR OUT). TUESDAY INTO TUESDAY NIGHT...AIR MASS WILL REMAIN QUITE WARM AND UNSTABLE WITH INCREASINGLY MOST AIR ALOFT. THIS SHOULD SUPPORT DEVELOPMENT OF SCATTERED CONVECTION ESPECIALLY IN THE EAST IN THE VICINITY OF A STALLED SURFACE TROUGH WHERE LOW LEVEL MOISTURE CONVERGENCE SHOULD BE MAXIMIZED. WILL LIMIT POPS TO 30 PERCENT BUT COULD BE PERSUADED TO RAISE POPS ANOTHER 10-20 PERCENT IN LATER FORECAST ISSUANCE IF A TRIGGER MECHANISM CAN BE IDENTIFIED ALOFT. THICKNESSES A TAD LOWER SUGGESTING MAX TEMPS MAINLY IN THE 95-99 DEGREE RANGE. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 250 PM SATURDAY... MEDIUM RANGE MODEL GUIDANCE HAS COME INTO BETTER CONSENSUS OVER THE SE U.S. (MAINLY THE GFS HAS TRENDED TOWARD A SOLUTION MORE LIKE THE ECMWF) WITH A WEAKER/BAGGIER UPPER LEVEL TROUGH DRIFTING INTO THEN WEAKENING/DISSIPATING OVER OUR REGION THROUGH THE REMAINDER OF THE WORK WEEK. THIS SYSTEM INTERACTING WITH AVAILABLE LOW LEVEL INSTABILITY SUPPLIED BY STRONG INSOLATION SHOULD TRIGGER A 1:4 TO 1:3 THREAT OF A T-STORM WEDNESDAY AND THURSDAY. MODEL GUIDANCE HINTS AT UPPER RIDGE BUILDING GRADUALLY EASTWARD FROM THE MID MS-LOWER OH VALLEY BY THE END OF THE WEEK. SUBSIDENCE ALOFT ASSOCIATED WITH THE BUILDING RIDGE AXIS MAY LIMIT CONVECTIVE COVERAGE FRIDAY INTO SATURDAY. TEMPS WILL REMAIN ABOVE NORMAL THROUGH MOST OF THE WEEK AS GFS SUGGEST THICKNESSES 5-10M HIGHER THAN NORMAL. THIS SUGGEST AFTERNOON TEMPS GRADUALLY BACKING OFF EACH DAY WITH MID 90S ANTICIPATED WED-THU AND LOW-MID 90S FRIDAY-SATURDAY. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... AS OF 740 PM SATURDAY... VFR CONDITIONS ARE GENERALLY EXPECTED TO CONTINUE FOR THE 24 HOUR TAF PERIOD. HOWEVER... WE MAY SEE SOME OF THE SHOWER AND THUNDERSTORM ACTIVITY CURRENTLY ACROSS THE HIGHER TERRAIN MOVE INTO THE NORTHERN PIEDMONT. ANY OF THESE SHOWERS AND STORMS THAT DO MOVE INTO OUR AREA WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND HEAVY RAIN (SUB VFR CONDITIONS)... WITH SOME WIND GUSTS IN EXCESS OF 50 KTS POSSIBLE. CONFIDENCE OF THIS ACTIVITY MAKING IT INTO AT LEAST NORTHERN PORTIONS OF THE AREA IS STILL LOW TO MEDIUM. THUS... HAVE ONLY INCLUDED A TEMPO FOR SHOWERS AND WIND GUST TO 25 KTS AT KINT/KGSO... WHERE WE WILL HAVE THE BEST CHANCE OF SEEING THE CONVECTION MOVE INTO OUR AREA. IF THE ACTIVITY IS ABLE TO BECOME BETTER ORGANIZED THEN A LINE OF SHOWERS AND STORMS PRODUCING STRONG TO DAMAGING WINDS WILL BE POSSIBLE AT ALL CENTRAL NC TAF SITES THIS EVENING INTO THE EARLY MORNING HOURS OF SUNDAY. VFR CONDITIONS ARE GENERALLY EXPECTED ON SUNDAY INTO SUNDAY AFTERNOON. HOWEVER... CHANCES FOR SHOWERS AND STORMS ARE EXPECTED TO INCREASE LATE IN THE DAY. FOR NOW HAVE LEFT OUT MENTION OF ANY SHOWERS OR STORMS... GIVEN OVERALL CONFIDENCE IN OCCURRENCE AND RESULTANT COVERAGE. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND GUSTY WINDS OF OVER 50 MPH. LOOKING BEYOND SUNDAY AFTERNOON/EARLY EVENING... THE RISK OF STORMS WILL CONTINUE THROUGH SUNDAY EVENING... ESPECIALLY AT RDU/RWI/FAY. STRONG GUSTY WINDS OVER 50 MPH IN AND NEAR STORMS ARE POSSIBLE. OTHERWISE... CONFIDENCE IS HIGH THAT VFR CONDITIONS WILL DOMINATE AREAWIDE THROUGH THURSDAY OUTSIDE OF ANY MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .CLIMATE... DAILY RECORD HIGHS AND YEAR THE RECORD WAS LAST SET: JULY 1 (SUNDAY)-- RDU: 99 (2005) GSO: 98 (1954) FAY: 104 (1959) JULY 2 (MONDAY)-- RDU: 101 (1954) GSO: 98 (1954) FAY: 106 (1931) ALL TIME RECORD HIGHS: RDU: 105 DEGREES (6/29/2012, 8/21/2007, 8/18/1988, 7/23/1952) GSO: 104 DEGREES (7/27/1914, 6/12/1914, 6/12/1912) FAY: 107 DEGREES (8/9/2007, 7/22/1932) && .RAH WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 11 PM EDT SUNDAY FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. EXCESSIVE HEAT WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR NCZ007>011-024>028-040>043-O73>078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...KC/HARTFIELD SHORT TERM...WSS LONG TERM...WSS AVIATION...BSD/HARTFIELD
Hazardous weather outlook, Jun 30, 5:26 PM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 526 PM EDT SAT JUN 30 2012 NCZ007>011-024>028-040-041-043-011300- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-WILSON- 526 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT SUNDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. A FEW STORMS ARE EXPECTED FROM EARLY EVENING THROUGH THE MIDNIGHT HOUR MAINLY ALONG AND NORTH AND NORTHEAST OF THE INTERSTATE 40 CORRIDOR. SUDDEN SEVERE DAMAGING WIND GUSTS OVER 60 MPH ARE POSSIBLE... AND THESE WINDS MAY OCCUR WELL AHEAD OF ANY RAIN. THE GREATEST RISK OF STRONG TO SEVERE WINDS WILL BE FROM 7 PM TO 2 AM. ISOLATED HAIL IS ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXCESSIVE HEAT WATCH. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS SUNDAY AND MONDAY. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. NCZ042-073>078-083>086-088-089-011300- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 526 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT SUNDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXCESSIVE HEAT WATCH. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS SUNDAY AND MONDAY. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. NCZ021>023-038-039-011300- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 526 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. A FEW STORMS ARE EXPECTED FROM EARLY EVENING THROUGH THE MIDNIGHT HOUR MAINLY ALONG AND NORTH AND NORTHEAST OF THE INTERSTATE 40 CORRIDOR. SUDDEN SEVERE DAMAGING WIND GUSTS OVER 60 MPH ARE POSSIBLE... AND THESE WINDS MAY OCCUR WELL AHEAD OF ANY RAIN. THE GREATEST RISK OF STRONG TO SEVERE WINDS WILL BE FROM 6 PM TO 1 AM. ISOLATED HAIL IS ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS SUNDAY AND MONDAY. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.
In the hours before
Special weather statement, Jun 30, 9:31 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
931 PM EDT SAT JUN 30 2012
NCZ022-010230-
GUILFORD-
931 PM EDT SAT JUN 30 2012
...A STRONG THUNDERSTORM WILL CAUSE GUSTY WINDS OVER NORTHERN
GUILFORD COUNTY THROUGH 1030 PM EDT...
AT 928 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
BETWEEN PINE HALL AND BELEWS CREEK...MOVING EAST AT 30 MPH. STRONG
WINDS FROM THIS STORM WILL BE POSSIBLE ACROSS THE NORTHERN AREAS OF
GUILFORD COUNTY.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STOKESDALE...
SUMMERFIELD...LAKE TOWNSEND...MONTICELLO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3625 7954 3609 7954 3609 7957 3616 8004
3626 8003
TIME...MOT...LOC 0128Z 279DEG 25KT 3629 8002
22Special weather statement, Jun 30, 10:29 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1029 PM EDT SAT JUN 30 2012 NCZ022-023-010315- ALAMANCE-GUILFORD- 1029 PM EDT SAT JUN 30 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEAST GUILFORD AND ALAMANCE COUNTIES THROUGH 1115 PM EDT... AT 1028 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES NORTH OF MONTICELLO...OR ABOUT OVER REIDSVILLE...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MONTICELLO... ALTAMAHAW...GLEN RAVEN...AND...UNION RIDGE. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 35 TO 45 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3625 7926 3617 7926 3595 7943 3625 7977 TIME...MOT...LOC 0228Z 305DEG 21KT 3631 7970 77
Special weather statement, Jun 30, 10:41 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1041 PM EDT SAT JUN 30 2012
NCZ007-008-025-010345-
DURHAM-GRANVILLE-PERSON-
1041 PM EDT SAT JUN 30 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON...GRANVILLE AND
DURHAM COUNTIES THROUGH 1145 PM EDT...
AT 1041 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR
ROXBORO...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SURL...SURL...MORIAH...
BEREA...STEM...OXFORD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3637 7851 3607 7882 3620 7896 3621 7895
3624 7895 3624 7901 3634 7912 3646 7892
TIME...MOT...LOC 0241Z 293DEG 21KT 3637 7894
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:31 PM EDT | Special Weather Statement | RAH | Guilford | 59 min |
| Jun 30, 10:29 PM EDT | Special Weather Statement | RAH | Alamance | 46 min |
| Jun 30, 10:41 PM EDT | Special Weather Statement | RAH | Granville, Person | 64 min |
| Jun 30, 11:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 32 min |
| Jul 1, 1:10 AM EDT | Special Weather Statement | RAH | Franklin, Nash, Vance, Warren | 65 min |
| Jul 1, 1:30 AM EDT | Special Weather Statement | RAH | Stanly | 60 min |
| Jul 1, 2:55 AM EDT | Special Weather Statement | RAH | Warren | 50 min |
| Jul 1, 4:00 AM EDT | Special Weather Statement | RAH | Granville, Person | 60 min |
| Jul 1, 4:06 AM EDT | Special Weather Statement | RAH | Halifax | 54 min |
| Jul 1, 4:30 AM EDT | Special Weather Statement | RAH | Vance | 45 min |
| Jul 1, 5:07 AM EDT | Special Weather Statement | RAH | Nash | 53 min |
| Jul 1, 7:16 AM EDT | Special Weather Statement | RAH | Warren | 74 min |
| Jul 1, 11:03 AM EDT | Special Weather Statement | RAH | Forsyth | 3 hr |
| Jul 1, 12:30 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 60 min |
| Jul 1, 12:52 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 38 min |
| Jul 1, 1:41 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Granville, Guilford, Orange, Person and 1 more | 64 min |
| Jul 1, 2:12 PM EDT | Special Weather Statement | RAH | Richmond | 48 min |
| Jul 1, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 45 min |
| Jul 1, 2:20 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Orange, Wake | 55 min |
| Jul 1, 2:31 PM EDT | Special Weather Statement | RAH | Harnett | 44 min |
| Jul 1, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 72 min |
| Jul 1, 2:37 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 21 min |
| Jul 1, 2:47 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 58 min |
| Jul 1, 2:54 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 66 min |
| Jul 1, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond, Scotland | 61 min |
| Jul 1, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 57 min |
| Jul 1, 3:16 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 74 min |
| Jul 1, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 78 min |
| Jul 1, 3:44 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 2 hr |
| Jul 1, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 57 min |
| Jul 1, 3:55 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 35 min |
| Jul 1, 4:10 PM EDT | Areal Flood Advisory | RAH | Edgecombe | 66 min |
| Jul 1, 4:24 PM EDT | Tornado Warning | RAH | Sampson | 12 min |
| Jul 1, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Sampson | 66 min |
| Jul 1, 4:59 PM EDT | Heat Advisory | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 18 more | 22 hr |
| Jul 1, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 68 min |
| Jul 1, 7:48 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 87 min |
| Jul 1, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.